Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 215, NWS North Platte, NE

July 9, 2014Brown County, Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2014, 1:07 PM CDT for Brown County, Cherry County, Nebraska. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 1:07 PM CDT (18:07 UTC)
Expired
Jul 9, 2014, 1:45 PM CDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Brown County, NE, Cherry County, NE

The radar

The North Platte radar (KLNX), 41 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 1:20 PM CDTHAIL 110 Ne Brownlee, NE
Jul 9, 1:30 PM CDTHAIL 0.8811 Ene Brownlee, NE
Jul 9, 1:44 PM CDTHAIL 0.887 Nw Purdum, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WUUS53 KLBF 091807
SVRLBF
NEC017-031-091845-
/O.NEW.KLBF.SV.W.0215.140709T1807Z-140709T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
107 PM CDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 145 PM CDT

* AT 101 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF VALENTINE NATIONAL WILDLIFE REFUGE...AND MOVING SOUTHEAST AT    
  30 MPH.  THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM    
  WARNING FOR CENTRAL CHERRY COUNTY.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 83 CROSSING THE NORTH LOUP RIVER AND LONG LAKE STATE
  WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 164 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4230 10003 4208 10040 4209 10044 4242 10071
      4253 10052
TIME...MOT...LOC 1806Z 316DEG 26KT 4240 10050

HAIL...1.25IN
WIND...60MPH

$$

JACOBS
3 follow-up statements
294 
WWUS53 KLBF 091819
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
119 PM CDT WED JUL 9 2014

NEC017-031-091845-
/O.CON.KLBF.SV.W.0215.000000T0000Z-140709T1845Z/
BROWN NE-CHERRY NE-
119 PM CDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHERRY AND WEST CENTRAL BROWN COUNTIES UNTIL 145 PM CDT...

AT 115 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF BROWNLEE...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED. HALF DOLLAR SIZE HAIL WAS REPORTED 33 
MILES SOUTH SOUTHWEST OF VALENTINE AT 104 PM CDT.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
LONG LAKE STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 165 AND 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4230 10003 4208 10039 4209 10044 4234 10063
      4247 10041
TIME...MOT...LOC 1818Z 316DEG 26KT 4234 10042

HAIL...1.25IN
WIND...<50MPH

$$

JACOBS
594 
WWUS53 KLBF 091834
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
134 PM CDT WED JUL 9 2014

NEC017-031-091845-
/O.CON.KLBF.SV.W.0215.000000T0000Z-140709T1845Z/
BROWN NE-CHERRY NE-
134 PM CDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHERRY AND WEST CENTRAL BROWN COUNTIES UNTIL 145 PM CDT...

AT 129 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF ELSMERE...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN CHERRY AND WESTERN BROWN
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

LAT...LON 4228 10008 4209 10038 4209 10042 4209 10044
      4227 10052 4237 10031
TIME...MOT...LOC 1834Z 316DEG 26KT 4220 10036

HAIL...1.00IN
WIND...<50MPH

$$

JACOBS
530 
WWUS53 KLBF 091846
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
146 PM CDT WED JUL 9 2014

NEC017-031-091856-
/O.EXP.KLBF.SV.W.0215.000000T0000Z-140709T1845Z/
BROWN NE-CHERRY NE-
146 PM CDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY AND WEST
CENTRAL BROWN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.  HOWEVER...GUSTY WINDS...HAIL...AND HEAVY RAIN ARE 
STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4228 10008 4209 10038 4209 10042 4209 10044
      4227 10052 4237 10031
TIME...MOT...LOC 1834Z 316DEG 26KT 4220 10036

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:28 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 9, 12:28 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1228 PM CDT WED JUL 9 2014

.SYNOPSIS...
ISSUED AT 359 AM CDT WED JUL 9 2014

A WEAK RIDGE OF SURFACE HIGH PRESSURE STILL EXTENDS FROM THE WESTERN
DAKOTAS THROUGH NEBRASKA AND KANSAS. SOME INCREASED CLOUDINESS
OCCURRING...MAINLY ACROSS THE CENTRAL SANDHILLS. TEMPERATURES AT 08Z
RANGE FROM 55 AT VTN TO 60 AT OGA AND IML.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 359 AM CDT WED JUL 9 2014

NORTHWEST FLOW ALOFT WILL DOMINATE THE NORTH CENTRAL U.S THROUGH
TONIGHT. H85 TEMPS WILL RANGE FROM 18C TO 26C...RESULTING IN HIGHS
FROM NEAR 82 NORTHEAST TO NEAR 90 SERN PNHDL AND FAR SOUTHWEST.
SKIES TO BECOME PARTLY TO MOSTLY CLOUDY TODAY. A SURFACE FRONTAL
BOUNDARY WILL REMAIN FIRMLY ACROSS ERN WY INTO ERN CO TODAY. A WARM
FRONT ALOFT WILL RESIDE INTO WRN NEBR TODAY AS A DISTURBANCE ALOFT
TRACKS ACROSS THE REGION. ELEVATED SHOWERS AND THUNDERSTORMS WILL
DEVELOP AND SPREAD SOUTHEAST THIS MORNING. DURING THE
AFTERNOON...INSTABILITY ACROSS WRN NEBR WILL INCREASE BUT REMAIN
FAIRLY MODEST WITH 0-3KM MUCAPES FROM NEAR 2500 J/KG IN SWRN TIER OF
COUNTIES TO AROUND 500 J/KG IN THE FAR NORTHEAST. STRONG 0-6KM SHEAR
WILL MORE THAN COMPENSATE FOR THE LACK OF INSTABILITY RANGING AS
HIGH AS 50-60 KTS. THIS MAY RESULT IN AT LEAST ISOLATED SEVERE
STORMS OVER MOST OF THE FA WITH LARGE HAIL AND DAMAGING WIND GUSTS
THE MAIN THREAT. POPS TO INCREASE TO 30 PERCENT THIS AFTN OVER MOST
OF FA.

FOR TONIGHT...STORMS ARE EXPECTED TO CONGEAL INTO A CLUSTER OF
STORMS THIS EVENING NEAR AND SOUTH OF INTERSTATE 80...THEN MOVE
SOUTH INTO KANSAS AFTER MIDNIGHT. STILL A RISK FOR A FEW SEVERE
STORMS UNTIL MID EVENING. CLOUDINESS TO DECREASE FROM WEST TO EAST
OVERNIGHT. LOWS FROM NEAR 60 TO THE LOWER 60S.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 359 AM CDT WED JUL 9 2014

CONCERNS THROUGH THIS PORTION OF THE FORECAST DEAL WITH TIMING
SYSTEMS MOVING ACROSS THE AREA WHICH WILL IMPACT PRECIPITATION
CHANCES AS WELL AS TEMPERATURES.

A STRONG UPPER LEVEL LOW OVER CANADA WILL BE THE PRIMARY PLAYER IN
THE FORECAST FROM LATER THIS WEEK THROUGH THE MIDDLE OF NEXT WEEK.

THE CURRENT UPPER LEVEL PATTERN SHOWS AN UPPER LEVEL LOW OVER
ONTARIO WITH ANOTHER MOVING ONSHORE INTO BRITISH COLUMBIA THIS
WEDNESDAY MORNING WITH A STRONG RIDGE IN PLACE OVER THE WESTERN
CONUS. WATER VAPOR WAS SHOWING ABUNDANT MOISTURE AND
THUNDERSTORMS ONGOING ACROSS ARIZONA AND NEW MEXICO INTO UTAH AND
COLORADO INDICATING THE ONGOING MONSOON OVER THE SOUTHWEST. AS THE
BRITISH COLUMBIA SYSTEM SHIFTS EAST OVER THE NEXT SEVERAL DAYS THE
UPPER LEVEL RIDGE WILL ALSO MOVE EAST. THE CENTRAL PLAINS WILL SEE
THIS LEAD TO FAIRLY FLAT WESTERLY FLOW. HOWEVER...WITH THE UPPER
RIDGE SHIFTING TO THE SOUTHERN PLAINS FOR THURSDAY AND FRIDAY THE
LOCAL AREA WILL BE ON THE NORTHERN PERIPHERY OF THE RIDGE WHICH WILL
BRING MONSOONAL MOISTURE INTO THE REGION. IN ADDITION...THE SURFACE
PATTERN SHOWS AN EXPANSIVE AREA OF HIGH PRESSURE OVER THE EASTERN
THIRD OF THE COUNTRY WHICH WILL OPEN THE GULF UP ALLOWING MOISTURE
TO GET PUSHED NORTH INTO THE CENTRAL PLAINS. BOTH TEMPERATURES AND
DEWPOINTS WILL BE ON A RISING TREND THROUGH THURSDAY AND FRIDAY
BECAUSE OF THESE REASONS. WITH THE HIGHER MOISTURE THAT IS
EXPECTED...JUST NEED SOME WEAK PERTURBATIONS IN THE UPPER LEVEL FLOW
ACROSS THE AREA TO HELP STORMS DEVELOP ON BOTH THURSDAY AND FRIDAY.
THERE IS SUBSTANTIAL DIFFERENCES BETWEEN THE MODELS ON WHEN THESE
WEAK SYSTEMS WILL MOVE THROUGH. THERE ARE CHANCES IN THE FORECAST
FOR MUCH OF THE DAY THURSDAY AND INTO FRIDAY ALTHOUGH IT IS UNLIKELY
THAT IT WILL BE RAINING OVER THESE LOCATIONS THE ENTIRE PERIOD. JUST
DON/T HAVE THE CONFIDENCE TO FURTHER PINPOINT WHEN THE HIGHER
CHANCES WILL BE AT THIS TIME.

THROUGH THE WEEKEND THE BRITISH COLUMBIA LOW WILL SETTLE OVER
MANITOBA AND ONTARIO BEFORE DIGGING INTO THE GREAT LAKES MONDAY AND
TUESDAY. THIS WILL ALLOW THE RIDGE TO RETREAT BACK WEST AND WILL PUT
THE LOCAL AREA INTO NORTHWEST FLOW THROUGH MUCH OF NEXT WEEK. THE
MODELS ARE SHOWING THE LOW LEVEL MOISTURE STAYING IN PLACE LOCALLY
UNTIL GETTING PUSHED OUT MONDAY NIGHT AND TUESDAY BY A STRONG COLD
FRONT. WITH THE MOISTURE STICKING AROUND...AND WITH NORTHWEST FLOW
BRINGING A MULTITUDE OF WEAK SYSTEMS ACROSS THE PLAINS THERE WILL BE
CHANCES FOR SHOWERS AND THUNDERSTORMS MOST DAYS. HOWEVER THERE IS
CONSIDERABLE UNCERTAINTY ON THE TIMING OF ANY SHORTWAVES AS THE
MODELS ARE OFF BY ABOUT 12 HOURS FROM EACH OTHER ON MANY DAYS. WITH
THE LEVEL OF DIFFICULTY IN TIMING ANY SYSTEMS THROUGH THE AREA AND
WITH LOW CONFIDENCE ON MAKING MAJOR CHANGES THROUGH THE AREA THE
FORECAST HAS REMAINED FAIRLY SIMILAR TO THE PREVIOUS. THE RAIN
CHANCES WILL DICTATE THE TEMPERATURES AS THERE ARE A FEW DAYS WHEN
THE MODELS ARE SHOWING RAIN AND HIGH CLOUD COVER ALL DAY WHICH WOULD
LIKELY LIMIT TEMPERATURES. BUT AGAIN WITH THE UNCERTAINTY DIDN/T
HAVE THE CONFIDENCE TO MAKE MANY CHANGES TO THE MAX/MIN TEMPERATURES
ALTHOUGH THEY WILL LIKELY NEED TO BE MODIFIED AS TIME GETS CLOSER.

WHAT IS MORE CERTAIN IS THAT THIS UPPER LOW WILL NOT ALLOW STRONG
RIDGING TO BUILD IN SO NO BIG WARM UP IS EXPECTED WITH THE AREA
BEING IN A SLOW COOLING PATTERN THROUGH THE NEXT WEEK. ONCE THE
UPPER LEVEL SYSTEM DIGS INTO THE GREAT LAKES REGION IT WILL PUSH THE
PREVIOUSLY MENTIONED COLD FRONT THROUGH THE FORECAST AREA WHICH WILL
BRING COOLER AND DRIER AIR INTO THE REGION. BY TUESDAY IF THE TREND
REMAINS SIMILAR...COULD BE LOOKING AT HIGHS IN THE 70S FOR MUCH OF
THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1227 PM CDT WED JUL 9 2014

THUNDERSTORMS...POSSIBLY SEVERE...ARE EXPECTED TODAY ACROSS MUCH
OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND
EVENING. THE CONVECTIVE ALLOWING MODELS CONTINUE TO INDICATE
FURTHER DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON...WITH A
CONVECTIVE CLUSTER/S FORMING INVOF THE SANDHILLS REGION AND/OR SW
NEBRASKA AND MOVING SOUTHEAST THIS EVENING. LARGE HAIL AND GUSTY
ERRATIC WIND WOULD BE EXPECTED WITHIN OR NEAR ANY STORM. OTHERWISE
WERE WATCHING STORMS THAT MAY IMPACT KVTN OR KANW EARLY THIS
AFTERNOON...THESE STORMS WILL BE STRONG...WITH THE POTENTIAL OF
HAIL...BRIEF VISIBILITY RESTRICTIONS AND GUSTY WIND. CONDITIONS WILL
QUIET THIS EVENING...BUT SOUTHERLY TO SOUTHEASTERLY WINDS AOA
10KTS CAN BE EXPECTED THROUGH THE REMAINDER OF THE FORECAST
PERIOD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...ROBERG
SHORT TERM...ROBERG
LONG TERM...BROOKS
AVIATION...JACOBS
Hazardous weather outlook, Jul 9, 4:34 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 AM CDT WED JUL 9 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-100945-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
434 AM CDT WED JUL 9 2014 /334 AM MDT WED JUL 9 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING.
THE THREAT AREA IS GENERALLY ALONG AND SOUTH OF HIGHWAY 275 AND
HIGHWAY 20 WHERE LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS THE
OUTLOOK AREA. AT THIS TIME...THE THREAT OF WIDESPREAD SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 275 AN HIGHWAY 20.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

In the hours before

Special weather statement, Jul 9, 10:46 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1046 AM CDT WED JUL 9 2014

NEZ005-024-025-094-091630-
EASTERN CHERRY NE-HOOKER NE-THOMAS NE-WESTERN CHERRY NE-
946 AM MDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHWESTERN
THOMAS AND NORTHEASTERN HOOKER COUNTIES UNTIL 1030 AM MDT/1130 AM
CDT/...

AT 941 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF MULLEN...MOVING SOUTHEAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SENECA...
  KELSO...
  GIANT HILL...
  NORWAY...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 188 AND 206.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 69 AND 85.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Jul 9, 11:29 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1129 AM CDT WED JUL 9 2014

NEZ024-025-094-091715-
HOOKER NE-THOMAS NE-WESTERN CHERRY NE-
1129 AM CDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...WESTERN THOMAS
AND NORTHEASTERN HOOKER COUNTIES UNTIL 1215 PM CDT/1115 AM MDT/...

AT 1028 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SENECA...OR 8 MILES EAST OF MULLEN...
MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  THEDFORD...
  SENECA...
  NORWAY...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 142 AND 156.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 187 AND 213.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 62 AND 64.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Jul 9, 11:45 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1145 AM CDT WED JUL 9 2014

NEZ005-094-091730-
EASTERN CHERRY NE-WESTERN CHERRY NE-
1145 AM CDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 1230
PM CDT/1130 AM MDT/...

AT 1042 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KILGORE...OR 22 MILES WEST OF VALENTINE...
MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CROOKSTON...
  ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER...
  SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 198 AND 207.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 166 AND 209.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 119 AND 140.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Jul 9, 12:18 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1218 PM CDT WED JUL 9 2014

NEZ025-036-037-091800-
LOGAN NE-MCPHERSON NE-THOMAS NE-
1218 PM CDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS...
NORTHEASTERN MCPHERSON AND LOGAN COUNTIES UNTIL 100 PM CDT...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF THEDFORD...MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STAPLETON...
  BROWN LAKE...
  SHANKLIN BLUFF...
  TARBOZ LAKE...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 112 AND 132.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 219 AND 228.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Jul 9, 12:37 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1237 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HAIL             20 SSW VALENTINE        42.61N 100.70W
07/09/2014  E1.00 INCH       CHERRY             NE   PUBLIC

            PEA TO QUARTER SIZE HAIL...ESTIMATED WIND GUSTS TO 40
            MPH.

&&

SJACOBS
Local storm report, Jul 9, 1:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
107 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             33 SSW VALENTINE        42.43N 100.80W
07/09/2014  E1.25 INCH       CHERRY             NE   PUBLIC

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:34 PM CDTSevere Thunderstorm WarningLBFCherry41 min
Jul 9, 2:22 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock38 min
Jul 9, 2:27 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup48 min
Jul 9, 2:59 PM CDTSevere Thunderstorm WarningLBFBrown, Rock46 min
Jul 9, 3:53 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock52 min
Jul 9, 4:38 PM CDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup37 min
Jul 9, 4:44 PM CDTSevere Thunderstorm WarningLBFHolt, Rock46 min
Jul 9, 5:25 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Rock50 min
Jul 9, 6:09 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler51 min
Jul 9, 6:12 PM CDTSevere Thunderstorm WarningLBFHolt, Rock48 min
Jul 9, 6:21 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln39 min
Jul 9, 6:48 PM CDTSevere Thunderstorm WarningLBFLincoln57 min
Jul 9, 6:59 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock, Wheeler46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.